The Effects of Using "Cocktails" to Treat HIV-AIDS
What are "cocktails" in the context of treating HIV / AIDS and how are they used? What are their side effects? If you know of someone with HIV / AIDS and want to know more about the side effects of using "cocktails" to treat HIV / AIDS, read on to learn more.
When people started dyeing from AZT treatments, many shied away from being treated at all. Then the "cocktails" appeared, with some positive results. But the results were only positive in as much as the T-cell count rose, and the viral load lowered. But the patients, who did not feel so bad before the treatments, felt terrible while taking them.
Some decided that the side effects of the "cocktails" were not worth it, and after they stopped taking them, began to feel much better. The side effects of the treatment soon became known as the "Cocktail Hangover."
The weight loss was another thing that caused some to discontinue the cocktails. The fusion inhibitors made many people take on a starved look, while the body fat just melted away. This is called "fat dystrophy". Once they quit the treatments, they found they regained weight. It's like saying – it's not your condition that will kill you, but the cure.
Doctors always try to balance the relationship between the benefits and the side effects of treatment. But it sees that down through the years, many wrong diagnoses have been made.
The cocktails contained a powerful combination of drugs that were supposedly to knock the AIDS virus out. But the drugs contained in the "cocktails", waked havoc on people's bodies. One of the drugs, Intellence, caused simple disorders like rashes, nausea, and abdominal pain, but still, it was only one of the milder drugs in the make-up of the "cocktails."
Even as a "one-two punch", the combination "HAART" "(Highly Active Antiretroviral Therapy) treatment is not a cure for AIDS. There are reverse transcriptase inhibitors that most of the time make up two drugs in the HAART treatment, and that restrain one of the enzymes that plays a critical role in the early duplication process, in early stages of HIV infection. The drugs AZT, Virumune (nevirapine), and protease inhibitors, pack a powerful punch, but do not clear the infection. The "cocktail" DOES NOT cure AIDS.
Doctors are concerned now that the protein inhibitors may actually cause permanent alteration of the fat metabolism. The weight re-distribution factor is already seen, as patients experience a thinning in the face and limbs. Then as those areas thin out, the stomach, breasts, and neck swell up. Some of the fat gets placed into the back of their shoulders, causing what's known as a "buffalo hump". When these deposits appear in the belly, they call it "Crix Belly." Named after "Crixivan," another drug used in the war on AIDS.
Many patients today, after all the confusing information and experience have just decided to do their own research. They want to make up their own minds about whether or not to risk treatment. The side effects of the cocktail may be worse than where you are now. It's a hard decision that is totally in the hands of the individual.